Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 4, 2000, 3:49 PM EDT for Henrico County, Virginia. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 4, 2000, 5:15 PM EDT
- In force
- 86 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Henrico County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 041951 FFWAKQ VAC087-042115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 349 PM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * URBAN AND SMALL STREAM FLOOD WARNING FOR... HENRICO COUNTY IN CENTRAL VIRGINIA * UNTIL 515 PM EDT * AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR EAST HIGHLAND PARK... MOVING SOUTHEAST AT 10 MPH. DOPPLER RADAR ESTIMATED AROUND TWO AND ONE HALF INCHES OF RAIN OVER CENTRAL HENRICO COUNTY NEAR THE RICHMOND LINE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...LAKESIDE...CHAMBERLAYNE...DUMBARTON...EAST HIGHLAND PARK...GLEN ALLEN AND HIGHLAND SPRINGS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLESu CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ MALOIT/HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:30 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 330 PM EDT FRI AUG 4 2000 DSCN: S/W MOVG NE AHEAD OF CDFRNT COMBINED WITH DYTME HTNG HAS RESULTED IN WDSPRD DVLPMNT OF TSTMS THIS AFTRN...WITH SOME CELLS APPRCHG SVR LIMITS...& HVY RAINERS PRODUCING LOCALIZED FLOODING. MODELS FINALLY MOVE UPR LVL TROF E THIS PRD. S/W MOVS THRU FA TONITE...THUS ALLOWING FRNT TO SAG S BEHIND IT. MODEL DO DIFFER ON HOW FAR S TO TAKE BNDRY...BUT WILL LEAN ON THE ETA AND NOT MOVE IT MUCH FRTHR S THAT THE NC/VA BRDR. THUS WILL CONT POPS ACROSS FA TONITE. WITH BNDRY GETTING HUNG UP...KEPT CHC POPS ACROSS NE NC SAT...BUT ENDED ACROSS VA. MODEL RH FIELDS DRY OUT ENUF TO WORD SAT AS PT SUNNY NRN HALF. TMPS IN THE 80S. BY SUN NITE...FRNT BEGINS TO MOVE BACK N AS A WRM FRNT ACROSS FA. ETA BUFKIT & H85 ANALYSIS SPRTS ENUF LIFT FOR SCT SHWRS AS BNDRY MOVS N. THUS WILL ADD 30 POPS AT VARIOUS TIMES THRUOUT NITE. WILL ALSO CARRY CHC POP FOR LWR MD ERN SHORE ERLY SUN. BY SUN AFTRN... BERMUDA HIGH ESTABLISHES ITSELF AND ALLOWS TMPS TO APPRCH 90 UNDER PT TO MSTLY SUNNY SKIES. WILL KEEP MON AND TUE DRY AS HIGH CONTS OVR AREA. H85 TMPS WUD SPRT TMPS IN L-M90S ON MON...BUT WITH THE GRND AS WET AS IT IS...WILL KEEP MAXES ARND 90. NXT CHC PCPN COMES LATE WED AS ANTHR BNDRY APPRCHS RGN. FCSTID = 44 RIC 67 85 66 90 / 60 10 30 20 ORF 71 83 71 89 / 50 30 30 20 ECG 71 84 71 88 / 50 40 30 20 SBY 65 84 64 88 / 50 10 30 30 .AKQ... MD...NONE. NC...NONE. VA...NONE.
In the hours before
Special weather statement, Aug 4, 2:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 240 PM EDT FRI AUG 4 2000 VAZ063-064-072-041930- CAROLINE-KING WILLIAM-HANOVER 240 PM EDT FRI AUG 4 2000 ...STRONG THUNDERSTORM HEADED FOR THE DOSWELL AND KINGS DOMINION AREA IN HANOVER COUNTY... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL HANOVER COUNTY...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR DOSWELL AT 255 PM...KINGS DOMINION AT 300 PM...BURRUSS CORNER AT 305 PM...DAWN AT 310 PM...MANGOHICK AT 325 PM...SPARTA AT 330 PM. WIND GUSTS TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL RCAUSE PONDING OF WATER ON ROADWAYS AS WELL AS POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Special weather statement, Aug 4, 3:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 320 PM EDT FRI AUG 4 2000 VAZ071-042000- HENRICO AND CITY OF RICHMOND 320 PM EDT FRI AUG 4 2000 ...SLOW MOVING THUNDERSTORM WITH THE POTENTIAL FOR SMALL HAIL AND LOCALIZED FLOODING MOVING THROUGH THE METRO RICHMOND AREA... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL CITY OF RICHMOND COUNTY... MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR...CHAMBERLAYNE AT 325 PM...EAST HIGHLAND PARK AT 330 PM...HIGHLAND SPRINGS AT 340 PM... EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. DUE TO THE SLOW MOTION OF THIS STORM...UP TO 2 INCHES OF RAIN MAY FALL IN THE PATH OF THIS STORM...CAUSING THE PONDING OF WATER IN LOW SPOTS AND POOR DRAINAGE LOCATIONS. DO NOT DRIVE ACROSS WATER COVERED ROADWAYS. MALOIT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:51 AM EDT | Flash Flood Warning | AKQ | Accomack | 114 min |
| Aug 4, 1:46 PM EDT | Flash Flood Warning | AKQ | Goochland, Louisa | 74 min |
| Aug 4, 3:30 PM EDT | Flash Flood Warning | AKQ | City of Richmond | 90 min |
| Aug 4, 4:00 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 45 min |
| Aug 4, 4:24 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 36 min |
| Aug 4, 4:47 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 28 min |
| Aug 4, 5:35 PM EDT | Flash Flood Warning | AKQ | Charles City, Chesterfield | 55 min |
| Aug 4, 5:47 PM EDT | Flash Flood Warning | AKQ | Gloucester, James City, New Kent | 88 min |
| Aug 4, 6:42 PM EDT | Flash Flood Warning | AKQ | Surry | 63 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.